Open Access
Translator Disclaimer
November 1998 Large deviation properties of data streams that share a buffer
Paul Dupuis, Kavita Ramanan
Ann. Appl. Probab. 8(4): 1070-1129 (November 1998). DOI: 10.1214/aoap/1028903374


Using large deviation techniques, we analyze the tail behavior of the stationary distribution of the buffer content process for a two-station communication network. We also show how the associated rate function can be expressed as the solution to a finite-dimensional variational problem. Along the way, we develop a number of results and techniques that are of independent interest, including continuity results for the input-output mapping for certain multiclass fluid models and a new technique for obtaining large deviation principles for invariant distributions from sample path large deviation results.


Download Citation

Paul Dupuis. Kavita Ramanan. "Large deviation properties of data streams that share a buffer." Ann. Appl. Probab. 8 (4) 1070 - 1129, November 1998.


Published: November 1998
First available in Project Euclid: 9 August 2002

zbMATH: 0939.60020
MathSciNet: MR1661168
Digital Object Identifier: 10.1214/aoap/1028903374

Primary: 60F10 , 60K25 , 90B12

Keywords: data networks , effective bandwidths , fluid models , large deviations , Rate function , Skorokhod problem

Rights: Copyright © 1998 Institute of Mathematical Statistics


Vol.8 • No. 4 • November 1998
Back to Top